MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 14G X 1.75IN (2.1 X 45 MM) INSYTE AUTOGUARD; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 14G X 1.75IN (2.1 X 45 MM) INSYTE AUTOGUARD; INTRAVASCULAR CATHETER
Catalog Number 381467
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 14g x 1.75in (2.1 x 45 mm) insyte autoguard experienced a needle that would not retract during use.The following information was provided by the initial reporter: nurse cannulated patient and attempted to deploy safety on cannula by depressing the button.Needle did not retract and hub stayed attached to cannula.
 
Additional Manufacturer Narrative
H.6.Investigation summary: received 2 undamaged packages of product 381467 from lot 8064954.One package (unit 1) was opened and contained only the protective needle cover.The second package (unit 2) was sealed and contained an unused representative unit fully intact.A review of the device history record revealed no irregularities during the manufacture of the reported lot.Visual/microscopic evaluation: unit 1: there was no damage observed to the needle cover.Unit 2: there was no physical damage to any area of the unit (components).Functional test (needle retraction) for unit 2: according to pps-001 version g revision 13 needle retraction time is considered slow if it exceeds 1 second to retract.In order to test for needle retraction, the clinical instructions are followed.Removed the needle cover from unit 2 and rotated the catheter, releasing the tip adhesion.Depressed the activation button, at which time no resistance was met and the needle fully retracted.Based on the observation and testing conducted on the unused representative unit provided for this incident the defect failure to decouple (needle retraction failure) was not be confirmed.Conclusion(s): not determined ¿ the root cause cannot be determined for an unconfirmed defect.
 
Event or Problem Description

Brand Name
14G X 1.75IN (2.1 X 45 MM) INSYTE AUTOGUARD
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9355342
Report Number1710034-2019-01237
Device Sequence Number10885445
Product Code FOZ
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Catalogue Number381467
Device Lot Number8064954
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;